Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 113, NWS Wilmington, OH

July 25, 2005Auglaize County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 25, 2005, 2:15 PM EDT for Auglaize County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2005, 2:15 PM EDT (18:15 UTC)
Expired
Jul 25, 2005, 3:15 PM EDT
In force
60 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Auglaize County, OH

The radar

The Cincinnati radar (KILN), 130 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 10:25 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2602 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 251815
SVRILN
OHC011-251915-
/O.NEW.KILN.SV.W.0113.050725T1815Z-050725T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
215 PM EDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AUGLAIZE COUNTY IN OHIO

* UNTIL 315 PM EDT

* AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR BULKHEAD...MOVING EAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW KNOXVILLE...
  WAPAKONETA...

IN ADDITION...MOULTON...FRYBURG AND ST. JOHNS ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4060 8444 4046 8445 4044 8401 4059 8398

$$
2 follow-up statements
000 
WWUS51 KILN 251840
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT MON JUL 25 2005

OHC011-251915-
/O.CON.KILN.SV.W.0113.000000T0000Z-050725T1915Z/
AUGLAIZE OH-
239 PM EDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM EDT FOR
SOUTHERN AUGLAIZE COUNTY...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR NEW KNOXVILLE...MOVING EAST AT 25 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN AUGLAIZE
COUNTY...INCLUDING FRYBURG.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR OHIO.

LAT...LON 4054 8439 4046 8445 4044 8401 4054 8398

$$
000 
WWUS51 KILN 251913
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
312 PM EDT MON JUL 25 2005

OHC011-251922-
/O.EXP.KILN.SV.W.0113.000000T0000Z-050725T1915Z/
AUGLAIZE OH-
312 PM EDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN AUGLAIZE COUNTY HAS 
BEEN CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR OHIO.

LAT...LON 4054 8439 4046 8445 4044 8401 4054 8398

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:04 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 25, 2:04 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
204 PM EDT MON JUL 25 2005

.SHORT TERM (THIS AFTERNOON)...
CONVECTION FIRING ALONG BOUNDARY OVER NRN FCST AREA. HAVE BUMPED UP
CHANCE OF PRECIP FOR THE NORTHERN TIER OR TWO OF CWA.

FRANKS
&&

.AVIATION (18Z-18Z)...
UPPER LEVEL HI PRESSURE CNTRD OVER LOWR MS VLY TO BLD EWD INTO TN
VLY OVER THE NEXT 24 HOURS. SFC FRONT HAS SLIPPED INTO EXTREME NRN
OH. SFC DEWPOINT POOLING IN THE UPPER 70S ALONG WITH SUNSHINE HAS
RESULTED IN MLCAPES BTWN 3000 J/KG AND 4000 J/KG. DEVELOPING CLUSTER
OF STORMS OVER NRN INDIANA AND NW OH TO TRACK ESE INTO THE AFTN AND
WL LKLY GRAZE ILN/S NRN COUNTIES WHERE BETTER INSTBY WL EXIST. HAVE
MENTIONED CB IN CNTRL OH TAF SITES WITH BEST COVERAGE EXPECTED TO
STAY N OF TAF SITES. WIND GRADIENT TO INCREASE LATE TNGT ACRS THE
N AND THIS MAY LIMIT FOG DEVELOPMENT. EXPECT TSTMS TO HOLD OFF TIL
LATE TUE AFTN AS FRONT APPROACHES TAF SITES...SO HAVE KEPT FCST
DRY THRU 18Z.
&&

.PREVIOUS DISCUSSIONS...

(ISSUED 1237 PM EDT MON JUL 25 2005)

SHORT TERM (THIS AFTERNOON)...
LOOKING AT DEWPOINTS IN THE UPPER 70S TO PERSIST ACROSS CWA FOR A
GOOD CHUNK OF THE AFTERNOON. THIS BROUGHT HEAT INDEXES UP BY ABOUT
2-4 DEG ACROSS THE BOARD FROM MORNING FCST. NO CHANGE IN
TEMPERATURES BUT AFM/PFM UPDATED FOR HIGHER HXS.

FRANKS

(ISSUED 1032 AM EDT MON JUL 25 2005)

SHORT TERM (TODAY)...
UPPER LEVEL HI PRESSURE CNTRD OVER LOWR MS VLY TO BLD EWD
INTO TN VLY OVER THE NEXT 24 HOURS. HEIGHT AND THICKNESS RISES
ESPECIALLY ACRS THE S WL ENABLE TEMPS TO WARM SEVERAL DEGS ABV
YDA/S READINGS. WL CONTINUE CURRENT HEADLINES HIGHLIGHTING
EXCESSSIVE HEAT.

S/W ENERGY DROPPING THRU SRN CANADA HAS ALLOWED SFC FRONT TO
SLIP INTO EXTREME NRN OH. SFC DEWPOINT POOLING IN THE UPPER 70S
ALONG WITH SUNSHINE HAS RESULTED IN MLCAPES AROUND 3000 J/KG.
DEVELOPING CLUSTER OF STORMS OVER NRN INDIANA TO TRACK ESE
INTO THE AFTN AND WL LKLY GRAZE ILN/S NRN COUNTIES WHERE BETTER
INSTBY WL EXIST. WL UPDATE ZONES FOR SVR-TSTM WATCH ACRS W CNTRL
OH AND GENERALLY INCRS POPS ACRS THE N.

(ISSUED AT 450 AM EDT MON JUL 25 2005)

SHORT TERM (TODAY THROUGH WEDNESDAY)...
CLEAR SKIES ACROSS AREA THIS MORNING WITH UPPER LEVEL RIDGE STILL IN
PLACE ACROSS REGION. COULD SEE SOME DEBRIS CLOUDS FROM MCS OVER IOWA
SNEAK INTO NORTHERN PORTIONS OF FA LATER THIS MORNING. HOWEVER...
THINK SUNNY TO MOSTLY SUNNY SHOULD STILL HOLD FOR TODAY AS CAP
ASSOCIATED WITH AXIS OF WARMER AIR ALOFT SHOULD SUPPRESS MAJORITY OF
CLOUDS TODAY.

MODELS HAVE BACKED OFF A LITTLE ON 850 TEMPS FOR TODAY BUT ARE STILL
SHOWING AN AXIS OF 21 TO 22 DEGREES STRETCHING FROM NORTH CENTRAL
INDIANA DOWN INTO SOUTH CENTRAL OHIO THIS AFTERNOON. WE ACTUALLY HAD
A TOUGH TIME MIXING TO 850 MB ON SUNDAY THOUGH AS INVERSION
DEVELOPED AROUND 880 MB AND AM AFRAID WE MAY HAVE A SIMILAR
SITUATION THIS AFTERNOON. AS A RESULT...NOT SURE IF WE WILL REALIZE
THE UPPER 90S THAT THE 850 TEMPS WOULD SUPPORT FOR TODAY ACROSS OUR
SOUTH. HAVE THEREFORE TRIMMED THINGS BACK A DEGREE OR TWO AND
GENERALLY WENT WITH HIGHS IN THE LOWER 90S FAR NORTH TO MID 90S
ELSEWHERE TODAY. MID 70 DEWPOINTS EXTEND WELL BACK TO OUR WEST AND
SOUTHWEST SO THINK WE WILL CONTINUE TO SEE MID 70 DEWPOINTS THROUGH
THE DAY TODAY. THIS YIELDS HEAT INDICES FOR LATER THIS AFTERNOON
GENERALLY IN THE 100 TO 108 RANGE.

LOOKS LIKE CAP MAY WEAKEN A LITTLE EARLY THIS EVENING. THINK THIS
MAY BE ENOUGH TO POP A STRAY THUNDERSTORM OR TWO TONIGHT...MAINLY
ACROSS THE NORTH...SIMILAR TO A FEW OF THE SHOWERS/THUNDERSTORMS
THAT HAVE DEVELOPED BACK ACROSS ILLINOIS THIS MORNING. HAVE
THEREFORE INCLUDED A SLIGHT CHANCE ACROSS OUR NORTH OVERNIGHT.

MODELS HAVE SPED UP FRONT FOR TUESDAY AFTERNOON INTO TUESDAY NIGHT.
WITH HIGH TO OUR SOUTH THOUGH...THINK NAM MAY BE A LITTLE TOO FAST
AND HAVE THEREFORE TRENDED FORECAST TOWARD THE SLOWER GFS SOLUTION.
THIS WOULD BRING A CHANCE OF SHOWERS AND THUNDERSTORMS INTO OUR
NORTH LATE IN THE DAY TUESDAY AND THEN OVERSPREAD OUR AREA TUESDAY
NIGHT INTO EARLY WEDNESDAY.

AHEAD OF FRONT...LOOKS LIKE TEMPS ON TUESDAY WILL WARM INTO THE
LOWER TO MIDDLE 90S ACROSS OUR SOUTH. THIS WOULD PUT HEAT INDICES
ONCE AGAIN IN THE 100 TO 105 RANGE IN THE SOUTH. WITH A LITTLE
COOLER TEMPS ACROSS THE NORTH...THEY SHOULD REMAIN JUST BELOW
ADVISORY CRITERIA ON TUESDAY.

HAVE CONVERTED EXCESSIVE HEAT WATCH TO A HEAT ADVISORY FOR THE EAST
TODAY...AND CONTINUED IT THROUGH TUESDAY NIGHT FOR THE SOUTHEAST.
LEFT ADVISORIES/WARNINGS AS IS ACROSS THE WEST.

(ISSUED AT 339 PM EDT SUN JUL 24 2005)

LONG TERM (TUESDAY THROUGH SUNDAY)...
TIMING DIFFERENCES REMAIN WITH FROPA ON WED.  00Z GFS HAS SLOWED UP
FRONT AND HAS IT RUNNING FROM NR DAY-YNG AT 12Z WED.  THIS IS ABOUT
50 MILES NORTH OF ITS 00Z 7/23 RUN.  12Z GFS HAS THE FRONT AT
YESTERDAYS 00Z POSITION...WHICH IS SLOWER THAN YESTERDAYS 12Z RUN.
MEANWHILE NAM CONTINUES TO BE ABOUT 6 HOURS QUICKER THAN ANY RUN OF
THE GFS. AGREE WITH HPC THINKING AND WILL FOLLOW THEIR
SOLUTION...WHICH IS CLOSE TO 00Z GFS.  THEREFORE...WILL KEEP BEST
POPS ON WEDNESDAY...AND WILL KEEP POPS INTO WEDNESDAY NIGHT...AND
WILL LINGER THEM INTO THU MRNG IN THE SOUTH.  AS FOR TUE...WITH
SLOWER SOLUTION...WILL KEEP LOW POPS IN THE NORTH...BUT WILL DRY OUT
THE SOUTH.

HIGH BUILDS IN FOR THU AFT INTO SAT.  06Z AND 12Z GFS ARE MUCH
WEAKER WITH S/W DROPPING INTO GREAT LAKES ON SUN...SO KEPT SUNDAY
DRY.

WITH PCPN DELAYED ON TUE...HEAT INDICES ARE EXPECTED TO JUMP AGAIN
TO NEAR WARNING LEVELS AGAIN IN THE SOUTH.  DIDNT STRAY TOO FAR FROM
HPC TEMPS IN THE EXTENDED.

SITES
&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING FOR OHZ042-051>053-060>062 UNTIL
     MIDNIGHT TUESDAY.
  ...EXCESSIVE HEAT WARNING FOR OHZ070>072-077-078 UNTIL 6 AM
     WEDNESDAY.
  ...HEAT ADVISORY FOR OHZ073-079>082-088 UNTIL 6 AM WEDNESDAY.
  ...HEAT ADVISORY FOR OHZ026-034-035-043>045-054-055-063>065-074
     UNTIL MIDNIGHT TUESDAY.
KY...EXCESSIVE HEAT WARNING FOR KYZ089>096 UNTIL 6 AM WEDNESDAY.
  ...HEAT ADVISORY FOR KYZ097>100 UNTIL 6 AM WEDNESDAY.
IN...EXCESSIVE HEAT WARNING FOR INZ050-058-059 UNTIL MIDNIGHT
     TUESDAY.
  ...EXCESSIVE HEAT WARNING FOR INZ066-073>075-080 UNTIL 6 AM
     WEDNESDAY.
&&
Hazardous weather outlook, Jul 25, 4:58 AM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
458 AM EDT MON JUL 25 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260857-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
458 AM EDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY
HOT AND HUMID CONDITIONS WILL PRODUCE HEAT INDICES IN THE 100 TO 108
DEGREE RANGE ACROSS MUCH OF THE REGION THIS AFTERNOON. AN EXCESSIVE
HEAT WARNING REMAINS IN PLACE TODAY FOR THE WHITEWATER AND MIAMI
VALLEYS AS WELL AS THE GREATER CINCINNATI AREA. A HEAT ADVISORY IS IN
PLACE ACROSS THE REMAINDER OF THE AREA (EXCEPT FOR AREAS TO THE NORTH
OF COLUMBUS). PLEASE REFERENCE CLENPWILN FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HOT AND HUMID CONDITIONS WILL LINGER INTO TUESDAY. HEAT INDICES WILL
BE IN THE 100 TO 105 DEGREE RANGE ACROSS SOUTHEAST INDIANA...
SOUTHERN OHIO AND NORTHERN KENTUCKY TUESDAY AFTERNOON.

A COLD FRONT WILL DROP DOWN ACROSS THE AREA TUESDAY NIGHT. THIS WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT INTO
WEDNESDAY. A FEW OF THE THUNDERSTORMS MAY BE SEVERE TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:02 PM EDTSevere Thunderstorm WarningILNHardin46 min
Jul 25, 2:10 PM EDTSevere Thunderstorm WarningILNMercer14 min
Jul 25, 2:19 PM EDTSevere Thunderstorm WarningILNHardin56 min
Jul 25, 2:58 PM EDTSevere Thunderstorm WarningILNLogan40 min
Jul 25, 3:00 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin45 min
Jul 25, 3:04 PM EDTSevere Thunderstorm WarningILNChampaign56 min
Jul 25, 3:56 PM EDTSevere Thunderstorm WarningILNHocking49 min
Jul 25, 4:15 PM EDTTornado WarningILNHocking31 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.